Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at Jul 21, 2000, 2:00 PM CDT for Mellette County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 21, 2000, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mellette County, SD
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:45 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 21, 10:45 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 945 AM MDT FRI JUL 21 2000 HAVE UPDATED THE ZONES TO REFLECT ISOLATED NATURE OF SHOWERS CURRENTLY OVER THE CWA...WITH AN ACTIVITY INCREASING DURING THE AFTERNOON AND EVENING. TEMPS CURRENTLY LOOK OK. DECENT SHORTWAVE TROUGH IS VISIBLE IN THE WATER VAPOUR IMAGERY OVER MT AND NORTHERN WY...AND SHOULD MOVE THROUGH THE CWA THIS AFTERNOON AND EVENING BRINGING SOME INCREASE IN THE CONVECTIVE ACTIVITY AND SOME SEVERE WEATHER TO THE AREA. THERE IS NOT A CLEAR FOCUSING MECHANISM FOR THE CONVECTION TODAY...SO WILL BROADBRUSH THE SWO TO INCLUDE SLIGHT RISK OF SEVERE OVER MUCH OF THE CWA...WITH HAIL AS THE PRIMARY THREAT. WIND SHEAR IS GREATER TOWARD THE SOUTH...WITH GREATEST THREAT OF ROTATING STORMS GENERALLY SOUTH OF RAPID CITY. .UNR...NONE. KLIMOWSKI
In the hours before
Special weather statement, Jul 21, 11:00 AM CDT, 3 hours before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-212130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1000 AM MDT FRI JUL 21 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A WEAK UPPER LEVEL DISTURBANCE WILL INTERACT WITH UNSTABLE AIR OVER NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA TO CREATE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. GR
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:37 PM CDT | Severe Thunderstorm Warning | UNR | Mellette | 53 min |
| Jul 21, 1:25 PM CDT | Tornado Warning | UNR | Mellette | 35 min |
| Jul 21, 1:26 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 19 min |
| Jul 21, 1:38 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 52 min |
| Jul 21, 1:45 PM CDT | Severe Thunderstorm Warning | UNR | Custer | 15 min |
| Jul 21, 1:51 PM CDT | Severe Thunderstorm Warning | UNR | Todd, Tripp | 54 min |
| Jul 21, 2:29 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 61 min |
| Jul 21, 2:42 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 63 min |
| Jul 21, 3:28 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 62 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 31 min |
| Jul 21, 4:20 PM CDT | Severe Thunderstorm Warning | UNR | Mellette | 40 min |
| Jul 21, 4:25 PM CDT | Severe Thunderstorm Warning | UNR | Jackson | 50 min |
| Jul 21, 4:57 PM CDT | Severe Thunderstorm Warning | UNR | Butte | 48 min |
| Jul 21, 5:27 PM CDT | Severe Thunderstorm Warning | UNR | Meade | 63 min |
| Jul 21, 6:00 PM CDT | Severe Thunderstorm Warning | UNR | Fall River | 45 min |
| Jul 21, 5:09 PM CDT | Severe Thunderstorm Warning | UNR | Campbell, Crook | 51 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.